Fixed-effects modeling of Cohen's weighted kappa for bivariate multinomial data

Jingyun Yang, Vernon M. Chinchilli

Research output: Contribution to journalArticle

8 Scopus citations

Abstract

Cohen's kappa and weighted kappa statistics are the conventional methods that are used widely in measuring agreement for categorical responses. In this paper, we propose a general framework for the fixed-effects modeling of Cohen's weighted kappa for bivariate multinomial data which reduces to Cohen's weighted kappa under certain conditions and hence can be considered as a generalization of the conventional Cohen's weighted kappa. Properties of the proposed method are investigated followed by an evaluation of the asymptotic performance through bootstrap simulation studies and two illustrative examples. Our derivation shows that the FleissCohen weights, one of the popular weight schemes for Cohen's weighted kappa, might have some unappealing analytical properties, although these do not appear to cause an issue in application.

Original languageEnglish (US)
Pages (from-to)1061-1070
Number of pages10
JournalComputational Statistics and Data Analysis
Volume55
Issue number2
DOIs
Publication statusPublished - Feb 1 2011

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Computational Mathematics
  • Computational Theory and Mathematics
  • Applied Mathematics

Cite this